EMIS/ELibM Electronic Journals

Outdated Archival Version

These pages are not updated anymore. For the current production of this journal, please refer to http://www.jstor.org/journals/0003486x.html.

Annals of Mathematics, II. Series, Vol. 149, No. 3, pp. 755-783, 1999
EMIS ELibM Electronic Journals Annals of Mathematics, II. Series
Vol. 149, No. 3, pp. 755-783 (1999)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



Dimension and product structure of hyperbolic measures

Luis Barreira, Yakov Pesin and Jörg Schmeling

Review from Zentralblatt MATH:

The main object studied in the paper is a $C^{1+\alpha}$ diffeomorphism $T$ of a compact smooth Riemannian manifold without boundary. The authors prove that every $T$-invariant hyperbolic measure possesses asymptotically ``almost'' local product structure in the sense that its density can be approximated by the product of densities on stable and unstable invariant manifolds. This property is used in the paper to prove the long-standing Eckmann-Ruelle conjecture claiming that the pointwise dimension of every hyperbolic measure invariant under a $C^{1+\alpha}$ diffeomorphism exists almost everywhere. As a corollary this result implies that a number of important dimension type characteristics of the measure, such as the Hausdorff dimension, box and information dimensions, etc., coincide.

Reviewed by Michael L.Blank

Keywords: hyperbolic measure; product structure; dimension

Classification (MSC2000): 37A99 28D05

Full text of the article:

Electronic fulltext finalized on: 8 Sep 2001. This page was last modified: 21 Jan 2002.

© 2001 Johns Hopkins University Press
© 2001--2002 ELibM for the EMIS Electronic Edition
Metadata extracted from Zentralblatt MATH with kind permission